Thanks to all for your suggestions - I'd given up of hearing from anyone! Though I'm sorry to hear of the experiences of others as and the limited options. I'm on week 5 of taking Pregabalin. Its got easier. I'm drinking at least twice as much caffeine a day, but I sleep easily and its hard to focus and concentrate. The plan is to take them for 3 months, and then reduce. Its been very effective at reducing the pain - I woke up two days ago and was wondering what felt different - I could feel the sensation of my sheet against my arms.
I'd try acupuncture but I'm not sure how helpful it would be - I've been unlucky in that I've had a few complications and I'm not sure that anything topical would help. I use patches and find in combination with the medication, the pain is manageable. I'm doing more and walking and moving more. I just feel very drunk! I've also had a menthol cream which I've not yet tried.
I hope hearing from my experience will help you as much as hearing from you has helped me.
Thanks again, Rattles x
I have struggled since finishing Chemo Feb 2013. I didn't want to take take Pregabalin or Gabapentin for Neuropathic pain due to potentional side effects. I have a treatment called Quetenza which is derived from Chilli on my feet. It stmulates the nerves so much they desenstise. It helps with pain and needs repeating about every 4/5 months. Carried out by Pain Management Clinic at The Christie but i believe it is available at other units.
It is just an alternative you could consider.
Take Care Gilly x
I have nerve problems particularly in my hands and feet. Im going to try acupuncture and have a consulatation on Friday. I have heard that medication does have these types of side effects.
I've just started taking pregabalin for chronic nerve pain. For the first week the effect on pain was dramatic - its been as though someone turned off a switch. But, the side effects are not easy - I feel like I'm in a drunken stupor and sick. These have improved but not to the extent that I feel like I can function very well. Just wondered if anyone else has been on this medication and how they fared?